On the Limiting Joint Distribution of Semi-Markov Processes with Finite Number of States, with an Application

Charles S. Bakheit, Elfadl K. Elsheikh

Research output: Contribution to journalArticle


We derive expressions for limt → ∞ Prob {Zt = i, Zt+z = j} for a semi-Markov process with a finite number of states. As an application of the resuts, we obtain the autocorrelation function of the process of recorded current flowing through a single channel, for two Markovian models of the behavior of drug-operated ion-channels. The additional information provided by the autocorrelation function would facilitate the task of identifying the model which is more consistent with the observed record.

Original languageEnglish
Pages (from-to)1-14
Number of pages14
JournalArab Gulf Journal of Scientific Research
Issue number1
Publication statusPublished - Apr 1999



  • Autocorrelation function
  • Ion-channels
  • Renewal processes
  • Semi-Markov processes

ASJC Scopus subject areas

  • Ecology, Evolution, Behavior and Systematics
  • Water Science and Technology
  • Agronomy and Crop Science

Cite this